Alert archive / Florida / Coastal Flood Statements in 2013

Coastal Flood Statement 4, NWS Miami, FL

December 3, 2013Miami-Dade County, Florida

NWS Miami, FL issued this coastal flood statement at Dec 3, 2013, 11:22 AM EST for Miami-Dade County, Florida. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2013, 11:22 AM EST (16:22 UTC)
Expired
Dec 4, 2013, 1:00 PM EST
In force
26 hr
Issued by
NWS Miami, FL

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 9 km from the middle of the area, began a volume at 16:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 4.4 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2013-12-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2013-12-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1301 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS42 KMFL 031622
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1122 AM EST TUE DEC 3 2013

...COASTAL FLOOD STATEMENT EFFECTIVE THROUGH 1 PM WEDNESDAY...

FLZ173-041800-
/O.NEW.KMFL.CF.S.0004.131203T1622Z-131204T1800Z/
COASTAL MIAMI DADE-
1122 AM EST TUE DEC 3 2013

* COASTAL FLOODING...HIGHER THAN AVERAGE TIDAL LEVELS WILL CONTINUE
  TO OCCUR ALONG THE ATLANTIC COAST WHICH WILL LEAD TO MINOR
  COASTAL FLOODING...ESPECIALLY ALONG THE BAY AND INTRACOASTAL
  SIDE OF THE BARRIER ISLANDS. WATER LEVELS WILL CONTINUE TO RUN
  AROUND A FOOT ABOVE PREDICTED THROUGH WEDNESDAY AFTERNOON.

* TIMING...THE FLOODING WILL OCCUR MOSTLY AROUND THE TIMES OF HIGH
  TIDE. HOWEVER...RESIDUAL WATER COULD REMAIN STANDING ON ROADWAYS
  OUTSIDE OF THE HIGH TIDE CYCLE. HIGH TIDES WILL OCCUR DURING THE
  MID MORNING AND MID EVENING HOURS.

* IMPACTS...MOTORISTS MAY CONTINUE TO EXPERIENCE STREET
  FLOODING...AS THERE HAVE BEEN REPORTS OF MINOR FLOODING ON THE
  BAY SIDE OF SOUTH BEACH.

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Dec 3, 10:26 AM EST, 56 minutes earlier.

Area forecast discussion, Dec 3, 10:26 AM EST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1026 AM EST TUE DEC 3 2013

.UPDATE...
PARTLY CLOUDY TO MOSTLY SUNNY SKIES PREVAIL ACROSS SOUTH FLORIDA
THIS MORNING. A FEW LIGHT SHOWERS ARE CURRENTLY SEEN ACROSS THE
GULF WATERS. LATEST HRRR DEPICTS THESE SHOWERS SPREADING ACROSS
PORTIONS OF THE INTERIOR THROUGH THE AFTERNOON. MADE MINOR TWEAKS
TO THE ONGOING FORECAST. UPDATE SENT.

&&

.PREV DISCUSSION... /ISSUED 554 AM EST TUE DEC 3 2013/

AVIATION...
HIGH PRESSURE WILL KEEP VFR CONDITIONS THROUGH THE TAF PERIOD,
WITH POSSIBLE BRIEF MVFR THIS MORNING DUE TO SOME LOWER CIGS.
HOWEVER, THERE IS A GREAT AMOUNT OF UNCERTAINTY WITH THIS, THUS
BEING LEFT OUT OF THE TAFS AT THIS TIME. THERE IS A MID LEVEL DECK
OF CLOUDS MOVING ACROSS SOUTH FLORIDA THIS MORNING. THIS HAS KEPT
FOG FROM FORMING AND IS EXPECTED TO REMAIN ABOVE 5000 FT.
SKIES SHOULD BEGIN TO CLEAR SOME LATER THIS MORNING, BECOMING A
SCT DECK. WINDS WILL PICK UP OUT OF THE SOUTHEAST BETWEEN 5 AND 10
KTS MID MORNING.

PREV DISCUSSION... /ISSUED 320 AM EST TUE DEC 3 2013/

DISCUSSION...

THE MAIN SURFACE FEATURES ACROSS THE REGION INCLUDE WEAK HIGH
PRESSURE ACROSS THE SOUTHEASTERN GULF THAT EXTENDS INTO SOUTH
FLORIDA AND A WEAK LOW OFF THE COAST OF THE CAROLINAS. THIS
SYNOPTIC SITUATION WILL MAINTAIN LIGHT WINDS ACROSS THE REGION
TODAY WHILE LOW LEVEL MOISTURE AND LOW LEVEL STRATUS CONTINUES TO
LINGER ACROSS THE REGION EARLY THIS MORNING. AT THE UPPER LEVELS A
TROUGH CONTINUES TO BUILD INTO THE WESTERN ATLANTIC TO THE EAST OF
THE SOUTHEASTERN STATES WHILE THE SOUTHERN EXTENT OF THE JET
STREAM IS POSITIONED ACROSS SOUTH FLORIDA AND THE FLORIDA STRAITS
EARLY THIS MORNING. RECENT WATER VAPOR IMAGERY INDICATES DRY MID
TO UPPER LEVEL AIR BUILDING ACROSS MOST OF THE FLORIDA PENINSULA
BUT MOISTURE CONTINUES ACROSS THE SOUTHERN HALF OF SOUTH FLORIDA.

FOR TODAY...GIVEN THE LINGERING MOISTURE IN THE GULF AND THE
AFOREMENTIONED JET STREAM PASSING ACROSS THE REGION THERE MAY BE A
SLIGHT CHANCE OF A FEW SHOWERS ACROSS THE GULF WATERS AND THE
NAPLES METRO AREA...BUT LOW CONFIDENCE AS THE MID TO UPPER LEVELS
WILL CONTINUE A DRYING TREND AS THE DAY CONTINUES. BUT THE
GUIDANCE INDICATES THAT THE LOW LEVEL MOISTURE AND ASSOCIATED
STRATUS WILL LIKELY LINGER ACROSS THE REGION TODAY.

FOR WEDNESDAY THROUGH FRIDAY...BY WEDNESDAY THE JET STREAM IS
FORECAST TO START LIFTING NORTH OF THE REGION WITH A MID TO UPPER
LEVEL RIDGE BUILDING WESTWARD AND SURFACE HIGH PRESSURE WILL BUILD
BACK INTO THE REGION FROM THE WESTERN ATLANTIC. WHILE LOW LEVEL
SOUTHERLY FLOW WILL MAINTAIN LOW LEVEL MOISTURE ACROSS THE
AREA...MAINLY STABLE WEATHER CONDITIONS ARE EXPECTED. HIGH
PRESSURE WILL CONTINUE TO BUILD WESTWARD ACROSS THE FLORIDA PENINSULA
THURSDAY AND FRIDAY WITH STABLE WEATHER CONDITIONS FORECAST TO
CONTINUE.

FOR THE UPCOMING WEEKEND...BY SATURDAY A COLD FRONT IS FORECAST TO
BECOME STATIONARY ACROSS THE SOUTHEAST U.S. WHILE HIGH PRESSURE
REMAINS IN PLACE ACROSS SOUTH FLORIDA AND ADJACENT WATERS WITH
MAINLY STABLE WEATHER FORECAST TO CONTINUE THROUGH THE WEEKEND.
THE EXTENDED GUIDANCE INDICATES THAT THE FRONT COULD ENTER CENTRAL
FLORIDA BY TUESDAY.

MARINE...

WINDS ARE FORECAST TO BE 10 KNOTS OR LESS THROUGH WEDNESDAY WITH
MAINLY TRANQUIL SEAS EXPECTED. BY THURSDAY THE PRESSURE GRADIENT
INCREASES ACROSS THE WESTERN ATLANTIC WITH EASTERLY FLOW IN THE 10
TO 15 KNOT RANGE FORECAST AND IS FORECAST TO PERSIST IN THAT RANGE
INTO THE UPCOMING WEEKEND WITH GULF STREAM SEAS FROM 2 TO 4 FEET
THROUGH THAT PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  79  66  81  69 / -  10 0 10
FORT LAUDERDALE  79  68  81  72 / -  10 0 -
MIAMI            80  68  81  71 / -  10 0 -
NAPLES           78  64  82  65 / 20 10 -  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...10/CD
AVIATION/RADAR...84/AK
Hazardous weather outlook, Dec 3, 2:45 AM EST, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
245 AM EST TUE DEC 3 2013

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
040045-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
245 AM EST TUE DEC 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

Nearby

Coastal Flood Statements in Florida, 2013Every coastal flood statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.